Skip to main content
×
Home
    • Aa
    • Aa

The Ramsey Number for 3-Uniform Tight Hypergraph Cycles

  • P. E. HAXELL (a1), T. ŁUCZAK (a2), Y. PENG (a3), V. RÖDL (a4), A. RUCIŃSKI (a2) and J. SKOKAN (a5)...
Abstract

Let C(3)n denote the 3-uniform tight cycle, that is, the hypergraph with vertices v1, .–.–., vn and edges v1v2v3, v2v3v4, .–.–., vn−1vnv1, vnv1v2. We prove that the smallest integer N = N(n) for which every red–blue colouring of the edges of the complete 3-uniform hypergraph with N vertices contains a monochromatic copy of C(3)n is asymptotically equal to 4n/3 if n is divisible by 3, and 2n otherwise. The proof uses the regularity lemma for hypergraphs of Frankl and Rödl.

Copyright
References
Hide All
[1]Bondy J. A. and Erdős P. (1973) Ramsey numbers for cycles in graphs. J. Combin. Theory Ser. B 14 4654.
[2]Conlon D., Fox J. and Sudakov B. Ramsey numbers of sparse hypergraphs. Random Struct. Algorithms, to appear.
[3]Cooley O., Fountoulakis N., Kühn D. and Osthus D. (2008) 3-uniform hypergraphs of bounded degree have linear Ramsey numbers. J. Combin. Theory Ser. B 98 484505.
[4]Cooley O., Fountoulakis N., Kühn D. and Osthus D. Embeddings and Ramsey numbers of sparse k-uniform hypergraphs. Combinatorica, to appear.
[5]Faudree R. and Schelp R. (1974) All Ramsey numbers for cycles in graphs. Discrete Math. 8 313329.
[6]Figaj A. and Łuczak T. (2007) The Ramsey number for a triple of long even cycles. J. Combin. Theory Ser. B 97 584596.
[7]Frankl P. and Rödl V. (2002) Extremal problems on set systems. Random Struct. Algorithms 20 131164.
[8]Gyárfás A., Sárközy G. and Szemerédi E. (2008) The Ramsey number of diamond-matchings and loose cycles in hypergraphs. Electron. J. Combin. 15 #R126.
[9]Gyárfás A., Sárközy G. and Szemerédi E. Long monochromatic Berge cycles in colored 4-uniform hypergraphs. Submitted.
[10]Gyárfás A., Sárközy G. and Szemerédi E. Monochromatic Hamiltonian 3-tight Berge cycles in 2-colored 4-uniform hypergraphs. Submitted.
[11]Haxell P., Łuczak T., Peng Y., Rödl V., Ruciński A., Simonovits M. and Skokan J. (2006) The Ramsey number for hypergraph cycles I. J. Combin. Theory Ser. A 113 6783.
[12]Haxell P., Łuczak T., Peng Y., Rödl V., Ruciński A. and Skokan J. (2007) The Ramsey number for hypergraph cycles II. CDAM Research Report LSE-CDAM-2007-04.
[13]Łuczak T. (1999) R(C n, C n, C n) ≤ (4 + o(1))n. J. Combin. Theory Ser. B 75 174187.
[14]Nagle B., Olsen S., Rödl V. and Schacht M. (2008) On the Ramsey number of sparse 3-graphs. Graphs Combin. 24 205228.
[15]Polcyn J., Rödl V., Ruciński A. and Szemerédi E. (2006) Short paths in quasi-random triple systems with sparse underlying graphs. J. Combin. Theory Ser. B 96 584607.
[16]Radziszowski S. P. (1994) Small Ramsey numbers. Electronic J. Combin. 1, Dynamic Survey 1, 30 pp.
[17]Rödl V., Ruciński A. and Szemerédi E. (2006) A Dirac-type theorem for 3-uniform hypergraphs. Combin. Probab. Comput. 15 253279.
[18]Rosta V. (1973) On a Ramsey-type problem of J. A. Bondy and P. Erdős, I and II. J. Combin. Theory Ser. B 15 94104, 105–120.
[19]Szemerédi E. (1978) Regular partitions of graphs. In Problèmes Combinatoires et Théorie des Graphes (Colloq. Internat. CNRS, Univ. Orsay, Orsay, 1976), Vol. 260 of Colloq. Internat. CNRS, CNRS, Paris, pp. 399–401.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Combinatorics, Probability and Computing
  • ISSN: 0963-5483
  • EISSN: 1469-2163
  • URL: /core/journals/combinatorics-probability-and-computing
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 18 *
Loading metrics...

Abstract views

Total abstract views: 79 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 21st October 2017. This data will be updated every 24 hours.